Tagged: Xaggitin XL
October 1, 2019 at 6:15 pm #129689DifferentPlanetParticipant
I have recently been given an ADHD diagnosis as an adult. I started taking 18mg Xaggitin/Methylphenidate 6 days ago and felt really hopeful as I felt pleasantly alert and productive at the start, but today and yesterday I have been experiencing a low mood and feel a bit tearful. Is this how I will feel from now on or will this pass?
(I am due to go up to 36mg, then 54mg).
October 2, 2019 at 9:43 am #129728Penny WilliamsKeymaster
This could be a short-term side effect or could be a sign that it’s not the right medication or dosage.
I’m more concerned by the fact that your clinician has prescribed increases in the medication arbitrarily, without first seeing if they are necessary. The standard best care practice for prescribing stimulant medication for ADHD is to start at the lowest dose and only increase if and when necessary. There should never be an increase schedule.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
October 5, 2019 at 8:58 pm #130111DifferentPlanetParticipant
Hi Penny thank you for your reply.
The prescription I was given, was for the whole Titration period upfront.
The Titration was described by the nurse as follows, when referring to a form I have to fill out at the end of each week:
“This form is to help us monitor your response to treatment on a weekly basis as the dose of medication is increasing.”
It did seem to me as if it was inevitable and had been pre-decided that I would be ending up on the higher dose.
You must be logged in to reply to this topic. Login